MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. X-TACK ENDOSCOPIC HELIX TACKING SYSTEM; ENDOSCOPIC TACKING SYSTEM

APOLLO ENDOSURGERY, INC. X-TACK ENDOSCOPIC HELIX TACKING SYSTEM; ENDOSCOPIC TACKING SYSTEM
Model Number XTACK-235-H
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device labeling notes the following: the current x-tack¿ endoscopic helix tacking system instructions for use (ifu) addressed the known and potential events of "difficulty advancing/retracting catheter" and "handle sticking" as follows: warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Verify compatibility of endoscope size, endoscopic instruments and accessories and ensure performance is not compromised.Do not push through or pull back on a retroflexed scope with installed helix tack.Applying excessive force to the distal end of the x-tack¿ device could compress or damage the helix tack when installed.Do not retract device into scope whilst a helix tack is installed.Reuse or reprocessing of the x-tack¿ system could result in device malfunction, patient infection or the transmission of disease.Note: do not retract device catheter from the working channel whilst a helix tack is installed; this could lead to device damage or inadvertent detachment.Note: in cases of retroflexion, manual turns may be required to fully seat the helix tack.Warning: excessive manual rotation could damage the device causing the helix tack to skip on the driver.Warning: excessive tension may pull out helix tacks or break suture.Caution: suture tension must be maintained during cinch deployment.The labeling is adequate as it addresses the reported complaint.The occurrence of this reported complaint and product will be monitored as appropriate.
 
Event or Problem Description
Device malfunctioned and used a competitors device to complete the case successfully.
 
Additional Manufacturer Narrative
Supplement # 01 submitted to the fda on 11/jun/2021.Device evaluation summary: the devices were returned to the apollo device analysis laboratory on (b)(6) 2021.There were two devices returned.The channel liners were not returned, and one device had the coil excessively stretched.There were no discrepancies visually observed with the second device.Per engineering, the most likely root cause is the catheter locked up inside the endoscope because the suture was possibly not managed appropriately and coiled around the catheter which made the catheter get stuck.The second device the helix was not fully seated on the driver which can happen.The physician possibly did not manage the suture properly on the second device, the suture locked up the catheter and as he kept pushing into the scope the channel liner got dragged with it.This caused the funnel to disconnect from the channel liner.The complaint was verified, however this are known and labeled possible adverse event.
 
Additional Manufacturer Narrative
Supplement #02 submitted to the fda on 24/jun/2021.

Brand Name
X-TACK ENDOSCOPIC HELIX TACKING SYSTEM
Common Device Name
ENDOSCOPIC TACKING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX
MDR Report Key11845227
Report Number3006722112-2021-00035
Device Sequence Number3425234
Product Code PKL
UDI-Device Identifier10811955020770
UDI-Public10811955020770
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model NumberXTACK-235-H
Device Catalogue NumberXTACK-235-H
Device Lot NumberAF04407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer04/19/2021
04/19/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/11/2021
06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight129